Alert archive / New Jersey / Special Marine Warnings in 2003
Special Marine Warning 37, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 6, 2003, 3:01 AM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2003, 3:01 AM EDT (07:01 UTC)
- Expired
- Aug 6, 2003, 4:00 AM EDT
- In force
- 59 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 5, 8:50 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Aug 5, 8:50 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 PM EDT TUE AUG 5 2003
UPDATE FOR MARINE: BASED ON LATEST GFS RUN FCSTG TIGHTER GRAD ON THE
SHORE AND BUOY 25 UP TO 6 FT WITH BUOY 9 SWELLS UP TO 4 FEET...WE
WILL HOIST SCA FOR TNGT AND WED. WE/LL BUMP UP WINDS A BIT ALSO.
TFG
PREV AFDS *********************************************************
DISC: ALTHO THE SUN HAS SET...A GOOD DEAL OF INSTABILITY EXISTS IN
THE ATMOSPHERE. COOLING FROM ALOFT WILL BE AN INGREDIENT FOR
SUSTAINING THE SHOWERS AND TSTMS ROAMING THROUGH PA DONW TO VA. -11C
POOL OVER THIS EVENING CONVECTION MOVES OVER THE DELAWARE VALLEY BY
12Z. THE 23Z INDICES ARE VERY IMPRESS WILL GOOD UVV AND MOISTURE
POLLING AHEAD OF THE WX OUT TO THE WEST. THE NEG TILT TROUGH
PROVIDED VERY HEAVY RAIN AND THE PWS STILL CLOSE TO 2 INCHES AND
K-VALUES IN THE UPPER 30S.
HAVE UPDATED THE FCST TO FRESHEN THE WORDING BUT KEEPING THE CHC OF
SHOWERS AND TSTMS IN. RAINFALL PAST 24 HRS HAS BEEN 0.0 TO 5-6
INCHES IN SOME COUNTIES. THE HEAVIEST THIS AFTERNOON WAS LEHIGH
CARBON AND MONTGOMERY IN PA AND MIDDLESEX AND SOMERSET IN NRN NJ.
THE WATCH IS STILL IN PLACE WHERE EARLIER ISSUED BUT WILL REACESS
THE SITUATION TONIGHT GIVEN THE NEXT ROUND OF TROPICAL SHOWERS OVER
THE NEXT 24 HOURS.
EBERWINE
*****EARLIER AFD BELOW****
THE UPPER TROUGH IS NOW COVERING THE FCST AREA...EMBEDDED SHORT
WAVES WITHIN THE TROUGH WILL BE TRIGGERS FOR PCPN. WHEN THEY MOVE
THROUGH DURING THE DAYLIGHT HOURS...THE HEATING OF THE DAY WILL
ALLOW ANY DVLPG PCPN TO BE MORE WIDESPREAD THEN WHEN THE SAME
SITUATION HAPPENS AT NIGHT.
THE DIFFICULT PART OF THE FCST IS TIMING THE SHORT WAVES. THE ETA
AND AVN HAVE DIFFERENT TIMING THROUGH THE FCST PERIOD. THEREFORE...I
WILL ONLY TRY TO TIME THE PCPN EARLY IN THE PERIOD AND EMPHASIZE THE
DIURNAL NATURE OF THE PCPN. POPS WILL GENERALLY REFLECT GUIDANCE.
TO ALL SURROUNDING OFFICES...THANKS FOR YOUR COOR.
LONG RANGE...THE PATTERN CONTINUES. HOWEVER...BY TUE...THE UPPER
TROUGH LOOKS TO WEAKEN AND FLATTEN OUT ENOUGH TO LEAVE PCPN OUT FOR
NOW...ALTHOUGH ISOLATED CNVCTN REMAINS PSBL.
FCSTID = 9
MPO 66 77 64 80 / 80 50 40 40
ABE 68 83 65 85 / 70 60 50 40
RDG 68 83 65 85 / 70 50 50 40
PHL 70 85 72 87 / 50 50 50 40
12N 69 81 66 84 / 80 60 60 50
SMQ 68 84 67 86 / 70 60 70 40
TTN 69 86 70 86 / 60 60 60 40
MIV 69 85 70 87 / 40 50 50 40
ACY 72 82 72 85 / 40 60 60 40
ILG 70 85 72 87 / 40 50 50 40
DOV 70 85 71 87 / 40 40 40 40
GED 71 86 71 87 / 50 40 40 40
ESN 71 84 72 87 / 40 30 30 40
.PHI...
DE...NONE.
MD...NONE.
NJ...FLOOD WATCH FOR THIS EVENING FOR ZONES NJZ001...NJZ007>008.
PA...FLOOD WATCH FOR THIS EVENING FOR ZONES PAZ054>055...PAZ061>062.
MARINE...SCA FOR SWELLS ALONG THE OCEAN FROM SANDY HOOK NJ TO
FENWICK IS DE.
RNSHazardous weather outlook, Aug 5, 6:24 AM EDT, 20 hours 37 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-051115- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 420 AM EDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY A FLOOD WATCH HAS BEEN ISSUED FOR THE LEHIGH VALLEY...THE POCONO MOUNTAINS AND NORTHWEST NEW JERSEY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA. BIGGEST THREATS ARE EXCESSIVE RAINFALL AND LARGE HAIL ALTHOUGH GUSTY WINDS BELOW 45 MPH CAN BRING DOWN SOME TREES WITH THE WET GROUND. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE COAST. .DAYS TWO THROUGH SEVEN... THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS EXISTS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. WN
In the hours before
Special weather statement, Aug 5, 9:47 PM EDT, 5 hours 14 minutes before
MDZ012-015-019-020-060345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 947 PM EDT TUE AUG 5 2003 ...STRONG THUNDERSTORMS APPROACHING THE CHESAPEAKE BAY... AN ACCELERATING LINE OF STRONG THUNDERSTORMS WAS LOCATED OVER PRINCE GEORGE AND CHARLES COUNTIES ON THE WESTERN SHORE OF MARYLAND. SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED FOR THESE STORMS BY THE NWS OFFICE IN STERLING VIRGINIA. IF THIS LINE REMAINS INTACT...PERSONS IN TALBOT...QUEEN ANNES...KENT AND CAROLINE COUNTIES ON THE EASTERN SHORE CAN EXPECT WIND GUSTS OVER 40 MPH AND FREQUENT LIGHTING BEFORE 1030 PM. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR COUNTIES ON THE EASTERN SHORE OF MARYLAND BEFORE 11 PM. THE STORMS WERE MOVING TO THE EAST NORTHEAST AT 25 MPH. EBERWINE/UNRUH
Local storm report, Aug 6, 12:28 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT WED AUG 06 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM CHESTERTOWN MD WIND DAMAGE
08/05/03 KENT NUMEROUS TREES AND WIRES
DOWN IN SOUTHERN PART OF
COUNTY
1100 PM STEVENSVILLE MD WIND DAMAGE
08/05/03 QUEEN ANNES FEW WIRES DOWN. TIME
ESTIMATED
1140 PM SAINT MICHAELS MD 50 MPH TSTM GUST
08/05/03 TALBOTThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:09 AM EDT | Special Marine Warning | PHI | 66 min | |
| Aug 6, 1:41 AM EDT | Severe Thunderstorm Warning | PHI | Cape May | 34 min |
| Aug 6, 2:06 AM EDT | Special Marine Warning | PHI | 84 min | |
| Aug 6, 2:16 AM EDT | Severe Thunderstorm Warning | PHI | Cape May | 29 min |
| Aug 6, 2:44 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset | 46 min |
| Aug 6, 2:45 PM EDT | Severe Thunderstorm Warning | PHI | Morris | 45 min |
| Aug 6, 4:53 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 52 min |
| Aug 6, 5:07 PM EDT | Special Marine Warning | PHI | 53 min | |
| Aug 6, 1:19 PM EDT | Flash Flood Warning | PHI | Carbon | 3 hr |
| Aug 5, 10:12 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 48 min |
| Aug 5, 10:55 PM EDT | Severe Thunderstorm Warning | PHI | Kent, Queen Anne's | 65 min |
Nearby
Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.